MAUDE Adverse Event Report: SEASPINE NEWPORT PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE NEWPORT PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 91-8490
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the review of the dhr for lot bs18a001f, it was concluded that the product was inspected and accepted for use by the quality control department on 04/27/2017 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.Trend review indicates that no adverse trend exists for this fault type.The device was returned and evaluated.The rod holder tip is disassembled from the shaft at the weld.It is unknown under what condition/ forces the device was used during the last case.Since the instrument is a re-usable device, it is unknown how many times exactly the instrument was used.The severity of an inserter that breaks during use causing a significant delay to surgery and requiring additional incision to retrieve broken tip has been identified as serious, per manufacturer's hazard assessment of fixation systems.The root cause of the issue is unknown, but may be the result of handling, misuse or physical damage, which can be the consequence of unintended use or surgical technique.These devices are part of loaner sets that are subjected to handling and multiple uses after distribution into the field.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a tlif procedure with the newport system.During the procedure, the distal tip of the rod inserter broke off in-situ.This incident, during rod insertion, required an extended skin incision and additional time to retrieve broken tip.The surgery was successfully completed with a back-up rod inserter and a revision surgery was not planned.No further event information is available.

Brand Name
NEWPORT PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE
5770 armada drive
carlsbad CA 92008
MDR Report Key8708861
Report Number3012120772-2019-00016
Device Sequence Number1821476
Product Code NKB
UDI-Device Identifier10889981085681
UDI-Public10889981085681
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number91-8490
Device Lot NumberBS18A001F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1